Skip to main content

The Kontsevich Integral

Abstract

The paper contains a detailed exposition of the construction and properties of the Kontsevich integral invariant, crucial in the study of Vassiliev knot invariants.

This is a preview of subscription content, access via your institution.

References

  1. Altschuler, D. and Freidel, L.: On universal Vassiliev invariants, Comm. Math. Phys. 170 (1995), 41-62.

    Google Scholar 

  2. Arnold, V. I.: Vassiliev's theory of discriminants and knots, in: First European Congress of Mathematicians (Paris, July 1992), Vol. 1, Birkhäuser, Basel, pp. 3-29.

  3. Bar-Natan, D.: On the Vassiliev knot invariants, Topology 34 (1995), 423-472.

    Google Scholar 

  4. Bar-Natan, D.: Non-associative tangles, in: W. H. Kazez (ed.), Geometric Topology (Proceedings of the Georgia International Topology Conference), Amer. Math. Soc. and International Press, Providence, 1997, pp. 139-183.

    Google Scholar 

  5. Bar-Natan, D. and Garoufalidis, S.: On the Melvin-Morton-Rozansky conjecture, Invent. Math. 125 (1996), 103-133.

    Google Scholar 

  6. Bar-Natan, D., Garoufalidis, S., Rozansky, L. and Thurston, D. P.: Wheels, wheeling, and the Kontsevich integral of the unknot, Preprint, Hebrew University, Harvard University, University of Illinois at Chicago and University of California at Berkeley, March 1997, see also q-alg/9703025.

  7. Bar-Natan, D., Le, T. Q. T. and Thurston, D. P.: In preparation.

  8. Bar-Natan, D. and Stoimenow, A.: The fundamental theorem of Vassiliev invariants, Preprint, January 1996.

  9. Benvenuti, S.: Invarianti di nodi, Tesi di Laurea, Università di Pisa, 1994.

  10. Birman, J. and Lin, X.-S.: Knot polynomials and Vassiliev invariants, Invent. Math. 111 (1993), 225-270.

    Google Scholar 

  11. Chmutov, S. V. and Duzhin, S. V.: An upper bound for the number of Vassiliev knot invariants, J. Knot Theory Ramifications 3 (1994), 141-151.

    Google Scholar 

  12. Chmutov, S. V., Duzhin, S. V. and Lando, S. K.: Vassiliev knot invariants I. Introduction, Adv. Soviet Math. 21 (1994), 117-126.

    Google Scholar 

  13. Chmutov, S. V., Duzhin, S. V. and Lando, S. K.: Vassiliev knot invariants II. Intersection graph conjecture for trees, Adv. Soviet Math. 21 (1994), 127-134.

    Google Scholar 

  14. Chmutov, S. V., Duzhin, S. V. and Lando, S. K.: Vassiliev knot invariants III. Forest algebra and weighted graphs, Adv. Soviet Math. 21 (1994), 135-145.

    Google Scholar 

  15. Drinfeld, V. G.: On quasi-triangular quasi-Hopf algebras and a group closely connected with GAL(ℚ/ℚ), Leningrad Math. J. 2 (1990), 829-860.

    Google Scholar 

  16. Goussarov, M. N.: On n-equivalence of knots and invariants of finite degree, in: O. Viro (ed.), Topology of Manifolds and Varieties, Amer. Math. Soc., Providence, 1994, pp. 173-192.

    Google Scholar 

  17. Hutchings, M.: Integration of singular braid invariants and graph cohomology, Preprint, June 1995.

  18. Kneissler, J.: The number of primitive Vassiliev invariants up to degree twelve, Preprint, University of Bonn, June 1997, see also q-alg/9706022.

  19. Kontsevich, M.: Vassiliev's knot invariants, Adv. Soviet Math. 16(2) (1993), 137-150.

    Google Scholar 

  20. Kontsevich, M.: Deformation quantization of Poisson manifolds, IHES preprint, September 1997, see also q-qlg/9709040.

  21. Le, T. Q. T.: Private communication, November, 1994.

  22. Le, T. Q. T. and Murakami, J.: Kontsevich's integral for the Homfly polynomial and relations between values of multiple zeta function, Topology Appl. 62 (1995), 193-206.

    Google Scholar 

  23. Le, T. Q. T. and Murakami, J.: The universal Vassiliev-Kontsevich invariant for framed oriented links, Compositio Math. 102 (1996), 42-64.

    Google Scholar 

  24. Morton, H. R. and Cromwell, P. R.: Distinguishing mutants by knot polynomials, J. Knot Theory Ramifications 5 (1996), 225-238.

    Google Scholar 

  25. Vassiliev, V. A.: Cohomology of knot spaces, in: V. I. Arnold (ed.), Theory of Singularities and Its Applications, Adv. Soviet Math. 1 (1990), 23-69.

Download references

Author information

Authors and Affiliations

Authors

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Chmutov, S., Duzhin, S. The Kontsevich Integral. Acta Applicandae Mathematicae 66, 155–190 (2001). https://doi.org/10.1023/A:1010773818312

Download citation

  • Issue Date:

  • DOI: https://doi.org/10.1023/A:1010773818312

  • Vassiliev invariants
  • Kontsevich integral